Dec 11, 2013 - 5:04 am
Good day fellow survivors
I'm a new member who accidentally found this site while searching for a solution regarding
one of the late radiation side-effect that i have been experiencing. I was treated for NPCA
on 2005 when i was 21 yrs old and there were no recurrence since then.
Among some of the side-effects that i'm concentrating on right now is skin/soft tissue and
muscle atrophy. Parts of my body included in the radiation treatment field and atrophied,
which includes the lower half of my face, neck and the upper middle portion of my chest and
back. In these areas the skin is thin, there is almost no fat, and muscles are atrophied.
I look like a high school kid (college if I'm going to be nice to myself) even now at 29 years old.
Regarding skin atrophy I was able to find out (thru research) about Hyaluronic acid / Sodium
Hyaluronate, a compound that reverses skin atrophy in patients who underwent topical steroid
therapy on their skin (derma patients). I tried to use this compound thru Olay Regenerist
Micro-sculpting Cream and i found that it really helps thicken the skin. My face and neck doesn't
look too "dried up" anymore and the skin is thicker, it really works. I have been using the product
for a little more than 2 weeks and I am pleased with the results, although I am not sure if this
improvement is permanent, i guess i will find out soon enough..
Now for my main concern. I read up recently that Pentoxifylline + Vitamin E can reverse Radiation
Fibrosis. I've seen at least 2 studies (journals) proving this fact and I've also seen other websites
recommending its use. And it is already written in a pharmaceutical directory that i have that the said
drug (Pentoxifylline) is used for radiation fibrosis..
My question is, since radiation fibrosis is basically damage to the soft tissue components (skin, muscle)
and pentoxifylline works for it, can it also be used for muscle atrophy which is basically also a form
of soft tissue damage? Actually I've started taking the drug/supplement combination for more than a month
now and I've yet to see any drastic improvement but I'm willing to extend my intake indefinitely since in some
of the journals that I've read the patients took the drug for more than 6 months.
My other question is, is there anyone in this forum who have taken these medications? Can you please
share your experience? Thank you very much :)